# SDR CA971231020

- Difficulty date: December 20, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 6114 · Propeller Hub Section
- Part: Screws
- Part number: AN501A41610
- Condition: Loose
- Location: Latch Stop
- Part time: 1,140 hours
- Component: 83021
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON REMOVAL OF THE PROPELLER CYLINDER FOR PROP OVERHAUL, FOUND 3 OF THE 4 SCREWS (AN501-A416-10) HAD VIBRATED COMPLETELY OFF THE LATCH STOP UNIT WHICH SECURES IT TO THE CYLINDER.  THE 4TH SCREW HAD LOCKTITE ON THE SCREW THREADS.  BUT THE SCREWS WERE NOT COMPLETELY SECURED TO THE LOCK STOP BASE.  TWO OF THE 4 LATCH PINS WERE HOLDING THE PROPELLER BLADES IN THE LATCH POSITION.  THE OTHER 2 WERE STUCK IN THE EXTENDED POSITION.  THE PITCH STOP BRACKET WAS ALSO DAMAGED.
